I am under the steroid therapy for my thyroid ophthalmopathy. Is it possible for me to try zeltiq coolsculpting?
Thank you for your question. Because steroid treatments can cause weight gain, it may be best to wait until your body weight stabilizes. I would also mention it to your CoolSculpting physician. If you are looking to have CoolSculpting done for your upcoming summer vacation, please keep in mind that you can experience swelling and bruising for 2-3 weeks after the treatment and the results can take 9-12 weeks to show. Regards,
CoolSculpting with Steroid Treatment
There is no reason why you could not safely be CoolSculpted while on steroid therapy, however there may be some reasons for waiting. Weight gain is common and almost expected after weeks of steroid therapy, so if you are not yet through your full course, you may want to wait to see where your body weight stabilizes before having your local CoolSculpting expert decide if you are a good candidate. In addition, the inflammation that is produced by the CoolSculpting treatment is thought to likely contribute to the final cosmetic result by destroying the most fat cells possible and also by tightening the skin through production of new collagen and elastin fibers. There is a theoretical possibility that artificially reducing this inflammation with potent IV steroids may limit your overall result. In the 21st century, is patience still a virtue? Good luck! Best, Dr. Shafran
Coolsculpting and Costs versus Hi Definiton Liposuction
Steroids are not a contraindication, combined coolsculpting with other treatments like vanquish and cellutone to get better results. Dr. Emer.
Steroids and Coolsculpting
There should be no contraindication with your thyroid disease and steroids for Coolsculpting. I would always check with your treating physician for contraindications. Best, Dr. Green
CoolSculpting and steroid therapy
CoolSculpting should be a very safe treatment for you while undergoing steroid therapy for Grave's disease. It's a well-tolerated, effective procedure to decrease fat volume, especially around the abdomen. Keep in mind, though, that weight gain is a common side effect of steroid therapy, so it is possible that your results could be short-lived due to the injections for your hyperthyroidism.
Hyperthyrodism and coolsculpting
Coolsculpting hasn't been directly studied with hyperthyroidism but theoretically it should have no effect. However, it is extremely important to discuss all your medical history and medication with your physician. Coolsculpting results can take 3-4 months for full effect, so the results may not be apparent prior to your vacation. Keep in mind that steroid preparations can sometimes be associated with weight gain; if you decide to proceed with coolsculpting treatments keep a close watch on your diet and weight.
Coolsculpting and steroids
There is no contraindication to doing Coolsculpting while you are under going treatment for your Grave's but check with your endocrinologist first to see if he/she may have any reasons for you not to do it. Remember it can take up to 3 months (though you may start to see them as soon as 3 weeks) to see the final results from Coolsculpting so changes may not start to happen before your summer vacation. Good luck!